Texas, 2013Drought in Texas, July 1 to 31, 2013
July 1 to 31, 2013 · NWS OUN · 8 events in 8 counties and zones
Precipitation for July was generally near to below average across western north Texas, allowing for a continuation of the long-term drought. The entire area remained under at least D1 drought designation as of the end of July.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation for July was generally near to below average across western north Texas, allowing for a continuation of the long-term drought. The entire area remained under at least D1 drought designation as of the end of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:11 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 30, 9:11 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SUN JUN 30 2013
.UPDATE...
CONVECTION IN THE PANHANDLE HAS MORE OF A SOUTH MOVEMENT TONIGHT
AND THE STORM-SCALE MODELS ARE EVEN LESS BULLISH THAN LAST NIGHT
ON ANY PRECIPITATION IN THE FORECAST AREA OVERNIGHT. WILL LEAVE
THE SLIGHT CHANCE POPS LATE IN THE WEST. PACKAGE IS IN GOOD SHAPE
AND NO UPDATES ARE NEEDED AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 557 PM CDT SUN JUN 30 2013/
AVIATION...
VFR CONDITIONS AND NORTHEAST WINDS WILL PERSIST UNTIL 012400.
PREV DISCUSSION... /ISSUED 244 PM CDT SUN JUN 30 2013/
DISCUSSION...
NORTHERLY LOW LEVEL CONTINUES TO SPREAD DRIER AIR AND SOMEWHAT
COOLER AIR INTO THE REGION THIS AFTERNOON WITH BELOW NORMAL TEMPS
DESPITE MOSTLY SUNNY SKIES. EXPANSIVE LOW LEVEL RIDGE FROM THE NRN
PLAINS TO TX WILL PERSIST THE NEXT FEW DAYS AS HIGHLY AMPLIFIED
UPPER PATTERN WITH TROUGH OVER THE MID MISS VALLEY AND RIDGE OVER
THE WEST CONTINUES. SHOWERS/TSTMS EXPECTED TO DEVELOP OVER THE
HIGH PLAINS AGAIN THIS AFTERNOON/EVE. MOST OF THIS ACTIVITY
EXPECTED TO REMAIN WEST OF THE FA TONIGHT ALTHOUGH A FEW SHOWERS
COULD MAKE IT INTO FAR WRN OK LATE TONIGHT. OTRW...DRY WEATHER
WITH BLO AVERAGE TEMPS EXPECTED THROUGH MID WEEK.
UPPER RIDGE WILL PERSIST OVER THE WEST WITH UPPER TROUGH EXPECTED
TO GRADUALLY SHIFT WWD TOWARD THE CENTRAL/SOUTHERN PLAINS LATE IN
THE WEEK. SLIGHT INCREASE IN LOW LEVEL MOISTURE WITH UPPER TROUGH
LINGERING OVER THE AREA MAY SUPPORT SCATTERED SHOWERS/TSTMS AND
WILL CONTINUE WITH LOW POPS FOR THE LATTER PART OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 60 84 59 83 / 10 10 10 10
HOBART OK 60 87 58 87 / 10 10 10 10
WICHITA FALLS TX 64 88 62 86 / 10 10 10 10
GAGE OK 57 82 54 83 / 20 10 10 10
PONCA CITY OK 59 83 55 82 / 10 10 10 10
DURANT OK 62 85 61 83 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Jun 30, 10:26 AM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT SUN JUN 30 2013
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1126 AM CDT SUN JUN 30 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A GRADUAL DRYING TREND WILL CONTINUE THROUGH TONIGHT...MINIMIZING
THE CHANCES FOR THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
DRY AND WARM WEATHER IS EXPECTED FROM MONDAY THROUGH MOST
OF WEDNESDAY. RAIN AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF OKLAHOMA AND NORTH TEXAS FROM THURSDAY THROUGH SATURDAY.
SEVERE STORMS APPEAR UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM MONDAY.
CMSDrought, Archer
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Baylor
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
Drought, Clay
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D1 (moderate) drought continued with persistent dry conditions.
Drought, Foard
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Hardeman
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Knox
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D4 (exceptional) drought was present at the beginning of the month, but had improved slightly to D3 (extreme) drought by the end of the month.
Drought, Wichita
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Wilbarger
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461393, 461394, 461395, 461396, 461397, 461398, 461400, 461401.